Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Having body aches and headache. Got a bump on arm. Taking bactrim for bacterial infection. Now?

User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 1846 Questions
2 weeks ago, I thought I had the flu....body aches and headache....was in bed for 2 days. No respiratory or digestive symptoms followed though. When I got back up and about....the under side of my right arm was painful, like pins and needles and the underside of my armpit was numb. Last Friday, my armpit, under my arm and the back of my arm broke out in painful red bumps that are large....about the size of a pencil eraser. The skin breaks open and if anything comes out, it is not really apparent. There is no pus in them. They are mostly in small groups. I went to my ob/gyn on Monday (because one of the bumps was on my breast) and she thinks it is a bacterial infection and prescribed Bactrim. I have taken it for 2 days with no improvement. Any ideas?
Posted Tue, 26 Mar 2013 in Skin Rash
Answered by Dr. Y V Siva Sankara Murty 13 minutes later

Thanks for your query.

Your description is suggestive of Herpes zoster to me.

Herpes Zoster occurs because of reactivation of Varicella Zoster virus which causes chicken pox. Chicken pox normally occurs during child hood and the virus remains dormant in the nerves. It gets reactivated in conditions of decreased immunity.

It is typically localized to a particular area. (It is the description provided by you) It is associated with significant pain (very severe burning or stinging).

Antiviral agents and analgesics may be prescribed by your doctor for the same.

Do contact me for any further help.

Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor